Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 22, 2007, 4:43 PM MDT for Laramie County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 4:43 PM MDT (22:43 UTC)
- Expired
- Aug 22, 2007, 5:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -795 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:21 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 22, 3:21 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 321 PM MDT WED AUG 22 2007 .SHORT TERM...THROUGH FRI. WEST SOUTHWESTERLY FLOW ALOFT TONIGHT WILL BECOME MORE CYCLONIC AND VEER THU AND THU NIGHT IN RESPONSE TO AN UPPER TROUGH MOVING OVER THE REGION. FLOW ALOFT FRI WILL BE FROM THE NORTHWEST. AT THE SURFACE...THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING FROM THE LARAMIE RANGE EASTWARD. SUFFICIENT INSTABILITY...MOISTURE AND SHEAR EXIST TO WARRANT A CHANCE OF MARGINALLY SEVERE THUNDERSTORMS. IN FACT...EXPECT A CHANCE OF THUNDERSTORMS TO CONTINUE OVERNIGHT TONIGHT. THU SURFACE HIGH PRESSURE WILL MOVE SOUTHWARD OVER THE FORECAST AREA. THU WILL BE COOLER WITH A CONTINUED CHANCE OF RAIN AS MOIST LOW LEVEL UPSLOPE FLOW KEEPS PLENTY OF CLOUDS IN THE AREA. FRI WILL REMAIN ON THE COOL SIDE ALTHOUGH AFTERNOON TEMPERATURES SHOULD BEGIN TO REBOUND A BIT AS HEIGHTS AND THICKNESS VALUES BEGIN TO INCREASE. CHANCE OF RAIN WILL PERSIST FRI ALTHOUGH THE AIRMASS SHOULD BEGIN TO DRY SOMEWHAT FROM WEST TO EAST FRI AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT. AS THE SHORT WAVE MOVES EAST OF THE CWA...DRY ZONAL FLOW WILL SETUP FOR THE WEEKEND AND DOWNSLOPE EFFECTS WITH LITTLE LOW LEVEL MOISTURE...EXPECT A REBOUND IN COOL TEMPERATURES FROM THURSDAY AND FRIDAY WITH A RETURN TO ABOVE NORMAL READINGS FOR THE WEEKEND. THE NEXT CHANCE FOR PRECIPITATION WILL BE MONDAY THROUGH TUESDAY AS A COLD FRONT SLIPS SOUTH ACROSS THE CWA ON MONDAY...SETTING UP UPSLOPE FLOW WITH INCREASING LOW LEVEL MOISTURE. A SHORT WAVE WILL MOVE EAST FROM THE PACIFIC NORTHWEST AND ACROSS THE NORTHERN ROCKIES MONDAY NIGHT WHICH WILL HELP KEEP ANY PRECIPITATION GOING FOR TUESDAY. RIDGE BUILDS OVER REGION ON WEDNESDAY WITH A RETURN TO DRY CONDITIONS...BARRING AFTERNOON CONVECTION OVER THE HIGHER TERRAIN. && .AVIATION...EXPECT SOME SHOWERS AND STORMS THIS AFTERNOON THROUGH TONIGHT AS MOIST SURFACE UPSLOPE COMBINES WITH UPPER SHORTWAVE ENERGY TO TRIGGER SOME CONVECTION. LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE WITH THE STRONGEST STORMS. SOME MVFR CEILINGS ARE EXPECTED TO DEVELOP TONIGHT...WITH SOME IFR OR LOWER CEILINGS EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JR LONG TERM....EISE
Hazardous weather outlook, Aug 22, 10:55 AM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT WED AUG 22 2007 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AS WELL AS WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1055 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 22, 4:24 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 424 PM MDT WED AUG 22 2007 WYZ059-064-222330- CONVERSE-NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT 424 PM MDT WED AUG 22 2007 AT 420 PM MDT...DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 30 MILES SOUTHWEST OF DOUGLAS OR JUST NORTHWEST OF WINDY PEAK. UP TO AN INCH OF RAIN...SMALL HAIL AND GUSTY WINDS TO 40 MPH WERE LIKELY OCCURRING WITH THIS STORM AS IT MOVED NORTHEAST AT 25 MPH. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:23 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 67 min |
| Aug 22, 4:24 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 66 min |
| Aug 22, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 24 min |
| Aug 22, 5:52 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 53 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.